Jump to content

Recovering From Anhedonia


pdv

Recommended Posts

Approximately two years ago I was misdiagnosed as paranoid schizophrenic and given extremely high doses of risperidone followed by quetiapine. This has left me feeling numb and lifeless and anhedonic. I have tried various kinds of medications going from typical SSRIs to dopamine agonists such as pramipexole .5mg, olanzapine 10mg(which made me feel depressed and constantly ruminating about death and the pointlesness of existence). I do not know whether to class my condition as depressed or something else altogether. I just know that this is not how I was before the antipsychotics. To anyone who has taken high doses of antipsychotics this will seem familiar. But it has been two years for chrissake and no doctor believes that the effect could stay for this long. This is very frustrating. Not to find the right medication and also have to argue with people that I am still depressed/anhedonic/numb.

What kind of medication might help and is this really depression or something else altogether?

Link to comment
Share on other sites

  • 1 year later...

pdv, keep posting and asking, someone will be able to help you. You might try some of the medication-specific threads, too. And yes, I think anhedonia can happen with depression. I've never had many instances of anhedonia, but they were always far scarier to me afterwards, when my feeling came back. Scarier because I couldn't make myself care about the things that usually 'saved' me, like my kids or my family. And anti-psychotics aren't anything to sneeze at, I can't believe doctors are so arrogant sometimes. They don't even completely understand why or how the drugs work, yet they are perfectly willing to stand there and argue with you about the effects. I wonder if being on the drugs changed your thinking pattern, and maybe this is perpetuating your anhedonia? Good luck with your struggle, don't give up. We're here for you!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...